Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 128, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 11, 2019, 1:14 PM EDT for Portage County, Ohio. It was in force for 46 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2019, 1:14 PM EDT (17:14 UTC)
- Expired
- Jul 11, 2019, 2:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Portage County, OH
The radar
The Cleveland radar (KCLE), 65 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 1:20 PM EDT | TSTM WND DMG | Sugar Bush Knolls, OH | SR 43 FROM KENNEDY TO TWIN LAKES CLOSED DUE TO TREES DOWN ON ROADWAY. |
| Jul 11, 1:22 PM EDT | TSTM WND DMG | 1 Ne Streetsboro, OH | ***CORRECTED TIME*** LARGE PINE TREE FALLEN ON ELECTRICAL WIRES AND UTILITY POLE. |
| Jul 11, 1:22 PM EDT | TSTM WND DMG | Streetsboro, OH | ROOF BLOWN OFF BUSINESS ON SR 14. IMAGE RETRIEVED FROM SOCIAL MEDIA. |
| Jul 11, 1:22 PM EDT | TSTM WND DMG | Streetsboro, OH | SEVERAL DOWNED TREES AND LAWN FURNITURE THROWN ONTO THE ROOF OF A HOUSE. |
| Jul 11, 1:24 PM EDT | TSTM WND DMG | 1 Sse Sugar Bush Knolls, OH | TREE AND UTILITY LINES DOWN. |
| Jul 11, 1:30 PM EDT | TSTM WND DMG | 4 Nnw Ravenna, OH | TREE DOWN ON VEHICLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted.
472
WUUS51 KCLE 111714
SVRCLE
OHC133-111800-
/O.NEW.KCLE.SV.W.0128.190711T1714Z-190711T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
114 PM EDT Thu Jul 11 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Central Portage County in northeastern Ohio...
* Until 200 PM EDT.
* At 114 PM EDT, a severe thunderstorm was located near Kent, or near
Ravenna, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Ravenna, Kent, Tallmadge, Streetsboro, Brimfield, Edinburg,
Deerfield, Brady Lake, Sugar Bush Knolls and Wayland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4110 8139 4126 8139 4120 8100 4099 8100
4099 8102
TIME...MOT...LOC 1714Z 282DEG 15KT 4119 8134
HAIL...1.00IN
WIND...60MPH
$$
King1 follow-up statement
342
WWUS51 KCLE 111745
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
145 PM EDT Thu Jul 11 2019
OHC133-111800-
/O.CON.KCLE.SV.W.0128.000000T0000Z-190711T1800Z/
Portage OH-
145 PM EDT Thu Jul 11 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR SOUTHERN PORTAGE COUNTY...
At 145 PM EDT, a severe thunderstorm was located near Ravenna, moving
east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Ravenna, Brimfield, Edinburg, Deerfield and Wayland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4109 8134 4123 8123 4120 8100 4099 8100
4099 8102
TIME...MOT...LOC 1745Z 282DEG 15KT 4116 8117
HAIL...1.00IN
WIND...60MPH
$$
KingWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 9:43 AM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 11, 9:43 AM EDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 943 AM EDT Thu Jul 11 2019 .SYNOPSIS... A cold front will move east across the area today. High pressure will build east into the Ohio Valley through Saturday. A cold front will slide south across the area Saturday afternoon and become nearly stationary Saturday night. The front will then move south Sunday as a cold front again. High pressure will build east across the lower Great Lakes Sunday night followed by a strong warm front Monday night. A ridge of high pressure will build north across the local area Tuesday. && .NEAR TERM /THROUGH FRIDAY/... No big changes to the forecast for today. Morning round of thunderstorms have moved east. Cold front is located near Toledo with new development expected by midday along the lake breeze and cold front. Previous Discussion follows. An upper level trough will move east across the area today with a surface low pressure system over northern Ontario, Canada. Well ahead of the front, temperatures will top out in the upper 80s to near 90 degrees again today. Along with the heat will come higher dewpoint readings in the upper 60s to lower 70s. The greatest instability will occur over the eastern third of the forecast area this afternoon due to the later timing of the cold front approaching from the west. The extreme east is under a slight risk for severe thunderstorms with the main threats being mostly thunderstorm wind damage. Western portions of the area may escape this round of precipitation and be on the dry side today as front moves through that area this morning. After frontal passage, the precipitation threat will come to an end as high pressure begins to build east. The high will bring fair weather and slightly cooler temperatures to the area tonight and again on Friday. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... High pressure will build east across the region Friday night through most of the day Saturday, providing dry conditions across the region. A weak cold front will drop south into the area late Saturday afternoon through Saturday night, bringing a low chance of showers and thunderstorms. The front pushes south of the area by Sunday morning, and will remain just south of the area through Sunday night, with perhaps a slight chance of a shower or storm across the far southern part of the forecast area Sunday. Temperatures will be seasonable in the mid to upper 80s Saturday, and a few degrees cooler on Sunday. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... .SYNOPSIS... A cold front will move east across the area today. High pressure will build east into the Ohio Valley through Saturday. A cold front will slide south across the area Saturday afternoon and become nearly stationary Saturday night. The front will then move south Sunday as a cold front again. High pressure will build east across the lower Great Lakes Sunday night followed by a strong warm front Monday night. A ridge of high pressure will build north across the local area Tuesday. && .AVIATION /12Z Thursday THROUGH Monday/... A cold front will move through the area today and this will be the focus for the development of more showers and thunderstorms primarily over the eastern half of the area this afternoon. Otherwise, expecting a wind shift to a west-northwest direction today from west to east. There is the possibility that some of the storms in the extreme east could become severe with strong thunderstorm winds. OUTLOOK...Non-VFR possible in scattered thunderstorms Saturday into Sunday. && .MARINE... A cold front will work south to the lake by this afternoon and will cross the lake tonight. Winds will become northerly behind the front in the 10-15 knot range, and for now will likely remain below small craft advisory conditions. Winds will subside through the night and become more northwesterly by Friday. High pressure will build across the lake Friday and Friday night before another cold front moves south towards the lake Saturday and across the lake Saturday evening. Southwest winds will increase ahead of the front Saturday before becoming northerly Saturday night into Sunday. Light winds will persist into the early part of next week with high pressure overhead. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Lombardy NEAR TERM...Lombardy/Oudeman SHORT TERM...Greenawalt LONG TERM...Greenawalt AVIATION...Lombardy MARINE...Greenawalt
Hazardous weather outlook, Jul 11, 9:39 AM EDT, 3 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 939 AM EDT Thu Jul 11 2019 LEZ061-142>149-162>169-OHZ003-006>013-017>021-027>031-036-037-047- 089-121345- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Hancock-Seneca- Huron-Medina-Summit-Wyandot-Crawford-Richland-Ashland-Wayne-Marion- Morrow-Knox-Ashtabula Lakeshore- 939 AM EDT Thu Jul 11 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ014-022-023-032-033-038-PAZ001>003-121345- Ashtabula Inland-Portage-Trumbull-Stark-Mahoning-Holmes- Northern Erie-Southern Erie-Crawford- 939 AM EDT Thu Jul 11 2019 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. There is a slight risk of severe thunderstorms today. The main threat will be damaging thunderstorm wind gusts. These storms also have the potential for locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:37 PM EDT | Special Weather Statement | CLE | Seneca | 38 min |
| Jul 11, 5:42 AM EDT | Special Marine Warning | CLE | 93 min | |
| Jul 11, 12:54 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage | 51 min |
| Jul 11, 1:31 PM EDT | Areal Flood Advisory | CLE | Portage | 4 hr |
| Jul 11, 1:46 PM EDT | Severe Thunderstorm Warning | CLE | Stark, Summit | 59 min |
| Jul 11, 1:55 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Trumbull | 65 min |
| Jul 11, 2:31 PM EDT | Areal Flood Advisory | CLE | Ashtabula | 4 hr |
| Jul 11, 2:50 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Wayne | 40 min |
| Jul 11, 3:17 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 38 min |
| Jul 11, 3:38 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 43 min |
| Jul 11, 3:45 PM EDT | Areal Flood Advisory | CLE | Stark | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.